Wildfire, Armstrong
- When
- May 25, 2:00 PM CST to May 28, 5:00 PM CST
- Where
- Armstrong forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A wildfire four miles south-southwest of Claude burned two thousand acres. There were no reports of injuries or structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire four miles south-southwest of Claude burned two thousand acres. There were no reports of injuries or structural damage. The wildfire was caused by lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 2:13 AM CST, 11 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 313 AM CDT THU MAY 25 2006 .DISCUSSION... LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT BACK TO THE WEST INTO EASTERN NEW MEXICO TODAY AS HEIGHTS START TO FALL AHEAD OF LARGE UPPER LOW MOVING INTO THE PACIFIC NORTHWEST COAST. SURFACE LEE- SIDE TROUGH WILL STRENGTHEN TODAY INTO FRIDAY ACROSS EASTERN NEW MEXICO AND WEST TEXAS. DAYTIME HEATING COMBINED WITH THE LOW LEVEL MOISTURE MAY GET SOME CONVECTION GOING ALONG THE SURFACE TROUGH IN EASTERN NEW MEXICO LATE THIS AFTERNOON. THE UPPER LEVEL RIDGE AXIS WILL ALSO BE MOVING EAST OVER THE PANHANDLES TODAY...SO UPWARD MOTION TO THE WEST OF THE RIDGE WILL START TO INVADE EASTERN NEW MEXICO AS WELL. EARLIER SHIFT HAS THIS MAPPED OUT NICELY WITH LOW POPS ACROSS THE FAR WESTERN CWA TONIGHT. SURFACE TROUGH IS EXPECTED TO MOVE INTO THE WESTERN CWA ON FRIDAY AS FLOW ALOFT INCREASES FROM THE SOUTHWEST. MODELS ALSO HINT THAT THE MID LAYERS OF THE ATMOSPHERE MAY ALSO DRY OUT A LITTLE WHICH COULD HINDER THUNDERSTORM DEVELOPMENT. HOWEVER...LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ALONG THE TROUGH AND WIND SHEAR LOOKS TO BE STRONGER ON FRIDAY THAN TODAY. SO HAVE GONE AHEAD AND ADDED SOME SLIGHT CHANCE POPS TO THE WESTERN CWA FOR FRIDAY NIGHT. DRYLINE THEN EVOLVES ACROSS THE EASTERN CWA ON SATURDAY AND IT MEANDERS ACROSS THE PANHANDLES THROUGH EARLY NEXT WEEK. SOME STORMS COULD GET GOING ALONG THE DRYLINE IN THE EASTERN CWA ANY DAY...BUT IT LOOKS LIKE THE CAP MAY BE A LITTLE TOO STRONG TO OVERCOME...SO WILL KEEP THE FORECAST DRY FOR NOW. UPPER LEVEL RIDGE ALSO BUILDS BACK OVER THE HIGH PLAINS THROUGH MID WEEK NEXT WEEK AND BEYOND. GENERALLY WENT ABOVE THE GFS FOR HIGH TEMPERATURES AS IT STILL DOES NOT SEEM TO HANDLE THE STRENGTH OF THE UPPER RIDGE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 96 64 94 64 / 0 0 10 10 BEAVER OK 99 64 98 65 / 0 0 0 0 BOISE CITY OK 93 58 95 59 / 20 20 20 20 BORGER TX 100 68 98 66 / 0 0 10 10 BOYS RANCH TX 98 63 99 65 / 10 10 20 20 CANYON TX 98 64 96 65 / 10 10 10 10 CLARENDON TX 97 67 97 67 / 0 0 0 0 DALHART TX 95 57 96 59 / 10 10 20 20 GUYMON OK 99 62 99 63 / 10 10 10 10 HEREFORD TX 97 63 97 64 / 10 10 20 20 LIPSCOMB TX 98 66 98 68 / 0 0 0 0 PAMPA TX 95 66 96 66 / 0 0 0 0 SHAMROCK TX 99 68 100 69 / 0 0 0 0 WELLINGTON TX 100 70 100 70 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 14/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU MAY 25 2006 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND FRIDAY NIGHT ACROSS THE WESTERN SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS. ALSO...BREEZY AND DRY CONDITIONS WILL CAUSE THE FIRE DANGER TO INCREASE FRIDAY THROUGH SUNDAY MAINLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505576.